MAUDE Adverse Event Report: NUVASIVE, INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FXATION ORTHOSIS

NUVASIVE, INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FXATION ORTHOSIS
Model Number 8687240
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as product was retained by the hospital facility.No xray films were provided to confirm the alleged event.Labeling review: potential adverse events and complications: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." ".Delayed union or nonunion: the nuvasive archon anterior cervical plate system is designed to assist in providing an adequate biomechanical environment for fusion.It is not intended to be and must not be used as the sole support for the spine.If a delayed union or nonunion occurs the implant may fail due to metal fatigue.Patients should be fully informed of the risk of implant failure.".
 
Event or Problem Description
On (b)(6) 2018 during a post-op visit, it was determined that one of the plate screws at the c6-7 level had backed out.A revision procedure was performed on (b)(6) 2018 where the nuvasive hardware was removed and posterior cervical fusion was performed.

Brand Name
ARCHON ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
SPINAL INTERVERTEBRAL BODY FXATION ORTHOSIS
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7787375
Report Number2031966-2018-00129
Device Sequence Number19345262
Product Code KWQ
UDI-Device Identifier00887517221667
UDI-Public00887517221667
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K131025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8687240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2018
Initial Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR